Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Consecutive cancellations in Betti numbers


Author: Irena Peeva
Journal: Proc. Amer. Math. Soc. 132 (2004), 3503-3507
MSC (2000): Primary 13D02
Published electronically: July 26, 2004
MathSciNet review: 2084070
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $I$ be a homogeneous ideal in a polynomial ring over a field. By Macaulay's Theorem, there exists a lexicographic ideal $L$ with the same Hilbert function as $I$. We prove that the graded Betti numbers of $I$ are obtained from those of $L$ by a sequence of consecutive cancellations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13D02

Retrieve articles in all journals with MSC (2000): 13D02


Additional Information

Irena Peeva
Affiliation: Department of Mathematics, Cornell University, Ithaca, New York 14853

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07517-3
PII: S 0002-9939(04)07517-3
Keywords: Syzygies
Received by editor(s): November 21, 2002
Received by editor(s) in revised form: August 25, 2003
Published electronically: July 26, 2004
Communicated by: Michael Stillman
Article copyright: © Copyright 2004 American Mathematical Society